Gastrointestinal dysfunction and enteric neurotoxicity following treatment with anticancer chemotherapeutic agent 5-fluorouracil.

@article{McQuade2016GastrointestinalDA,
  title={Gastrointestinal dysfunction and enteric neurotoxicity following treatment with anticancer chemotherapeutic agent 5-fluorouracil.},
  author={Rachel M. McQuade and Vanesa Stojanovska and Elizabeth L. Donald and Raquel Abalo and Joel C Bornstein and Kulmira Nurgali},
  journal={Neurogastroenterology and motility : the official journal of the European Gastrointestinal Motility Society},
  year={2016},
  volume={28 12},
  pages={1861-1875}
}
BACKGROUND The use of the anticancer chemotherapeutic agent 5-fluorouracil (5-FU) is often limited by nausea, vomiting, constipation, and diarrhea; these side-effects persist long after treatment. The effects of 5-FU on enteric neurons have not been studied and may provide insight into the mechanisms underlying 5-FU-induced gastrointestinal dysfunction. METHODS Balb/c mice received intraperitoneal injections of 5-FU (23 mg/kg) 3 times/week for 14 days. Gastrointestinal transit was analysed in… CONTINUE READING

Citations

Publications citing this paper.
Showing 1-10 of 12 extracted citations

References

Publications referenced by this paper.
Showing 1-10 of 50 references

Mes - enchymal stem cells and conditioned medium avert enteric neuropathy and colon dysfunction in guinea pig TNBSinduced colitis

  • DJ Keating, NJ Spencer
  • Am J Physiol Gastrointest Liver Physiol
  • 2014

Similar Papers

Loading similar papers…